Arkansas, 2023Hail and Damaging Winds in Arkansas, September 6 to 8, 2023
September 6 to 8, 2023 · NWS LZK · 19 events in 7 counties and zones
A cold front pushed into Arkansas with high temperatures ahead of the boundary that created the scenario for large dewpoint depressions to create an environment for downbursts to occur across central and push into southern Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushed into Arkansas with high temperatures ahead of the boundary that created the scenario for large dewpoint depressions to create an environment for downbursts to occur across central and push into southern Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 5, 11:57 PM CST, 3 minutes earlier.
Area forecast discussion, Sep 5, 11:57 PM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1257 AM CDT Wed Sep 6 2023
...New AVIATION...
.SHORT TERM...
(This evening through Thursday)
Issued at 238 PM CDT Tue Sep 5 2023
For tonight...a weak cold front will drop southward out of MO
into northern AR bringing chances of showers and thunderstorms to
the area mainly after sunset this evening. This convective
activity will slowly work its way eastward overnight into eary
Wednesday morning where it will exit into TN by late morning.
Thereafter, northwest flow will develop and prevail over AR
through the remainder of the forecast period in response to very
strong high pressure building over west TX/southeast NM. Highs
Wednesday afternoon will generally range from the mid 80s over the
northern higher terrain to the upper 90s elsewhere. Highs
Thursday afternoon will range from mid 80s over the northern
higher terrain to the mid 90s over the south.
&&
.LONG TERM...
(Thursday Night through next Tuesday)
Issued at 238 PM CDT Tue Sep 5 2023
Extended term will begin with an upper ridge centered over the swrn
US and a northwesterly flow aloft over Arkansas. A northeasterly
surface flow will allow slightly cooler and drier air to filter into
the state.
The ridge over the southwest will start to break down over time, and
an upper trof will begin to drop down out of Canada, with a trof
moving thru the area in the Tue-Wed time frame.
Temperatures should be more moderate during the entire extended
term...and any heat advisories or warnings look to be unlikely.
As far as rainfall is concerned, the best chances look to be on
Friday, and again in the Mon-Tue time frame.
&&
.AVIATION...
(06Z TAFS)
Issued at 1255 AM CDT Wed Sep 6 2023
Expect VFR conditions over the majority of the forecast period with
the brief exception of a cold front and accompanying showers and
thunderstorms that will move across the state Tuesday night into
Wednesday. Flight category from lowered CIGS and VSBY may degrade
across terminals briefly to MVFR or IFR in the strongest of showers
or thunderstorms as the cold front tracks across the state impacting
all terminals. The southeastern sites of KPBF and KLLQ could see re-
development of storms Wednesday afternoon into Wednesday evening.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...19
LONG TERM....53
AVIATION...234
Hazardous weather outlook, Sep 5, 1:38 PM CST, 10 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
238 PM CDT Tue Sep 5 2023
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-061945-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
238 PM CDT Tue Sep 5 2023
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...This Afternoon and Tonight
Scattered showers and thunderstorms are possible across the
northern and eastern parts of the state tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Hit and miss showers and thunderstorms will be in the forecast
through Friday as a cold front moves across Arkansas. A few
strong or severe storms will be possible, along with locally heavy
rainfall.
Cooler and drier air will filter into Arkansas behind the front,
in time for the upcoming weekend.
.Spotter Information Statement...
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
19
In the hours before
Special weather statement, Sep 5, 10:42 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1142 PM CDT Tue Sep 5 2023
ARZ004-103-203-060530-
Boone County Except Southwest AR-Marion AR-
Boone County Higher Elevations AR-
1142 PM CDT Tue Sep 5 2023
...Strong thunderstorms will impact portions of northwestern Marion
and Boone Counties through 1230 AM CDT...
At 1141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hollister to near Omaha to Rule. Movement
was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harrison... Diamond City...
Bergman... Lead Hill...
Pyatt... Omaha...
Myrtle... Roberson Hollow...
Self... Ozark Isle...
Lakeway... Winington...
Clark Hill... Dodd City...
Capps... Price Place...
Willis... Alpena...
Crumpler Subdivision... Zinc...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9254 3641 9260 3621 9291 3621 9330
3650 9330
TIME...MOT...LOC 0441Z 270DEG 35KT 3657 9315 3644 9324 3629 9346
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
44Special weather statement, Sep 5, 11:24 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1224 AM CDT Wed Sep 6 2023
ARZ004>006-103-060615-
Baxter AR-Boone County Except Southwest AR-Marion AR-Fulton AR-
1224 AM CDT Wed Sep 6 2023
...Strong thunderstorms will impact portions of Marion, southeastern
Boone, northwestern Fulton and Baxter Counties through 115 AM CDT...
At 1223 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ozark Isle to near Lakeway to near
Harrison. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mountain Home... Bull Shoals...
Yellville... Gassville...
Flippin... Lakeview in Baxter County...
Salesville... Briarcliff...
Pyatt... Arkawana...
Olvey... Diamond Bay...
Ott... Ozark Regional Airport...
Gamaliel Landing... Ozark Isle...
Fawn Park... Lakeway...
Bull Shoals State Park... Shipp...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3632 9211 3612 9252 3619 9300 3637 9279
3650 9277 3650 9202
TIME...MOT...LOC 0523Z 274DEG 35KT 3649 9271 3641 9276 3626 9306
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
44Special weather statement, Sep 5, 11:55 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1255 AM CDT Wed Sep 6 2023
ARZ103-112-203-212-213-060645-
Boone County Except Southwest AR-Newton County Higher Elevations AR-
Newton County Lower Elevations AR-
Northwest Searcy County Higher Elevations AR-
Boone County Higher Elevations AR-
1255 AM CDT Wed Sep 6 2023
...Strong thunderstorms will impact portions of northern Newton and
Boone Counties through 145 AM CDT...
At 1254 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Carrollton to Osage to near Aurora.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harrison... Jasper...
Bergman... Western Grove...
Valley Springs... Dugger...
Olvey... Myrtle...
Erbie... Upper Buffalo Wilderness Area...
Red Bank... Winington...
Lost Valley State Park... Capps...
Willis... Pruitt...
Crawford... Bellefonte...
Alpena... Everton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3638 9290 3613 9290 3590 9316 3591 9351
3592 9351 3593 9349 3595 9349 3595 9347
3597 9347 3597 9345 3608 9345 3608 9348
3612 9348 3612 9330 3638 9330
TIME...MOT...LOC 0554Z 272DEG 34KT 3632 9334 3616 9339 3599 9365
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
46Thunderstorm Wind, Boone
- When
- September 6, 12:00 AM CST
- Where
- Boone County, 0.69 mi N of Bear Creek Spgs
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.310, -93.180
A large tree was blown over near the community of Bear Creek Spring.
Thunderstorm Wind, Pulaski
- When
- September 6, 2:07 PM CST
- Where
- Pulaski County, 2.36 mi SSW of Woodland Hgts
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.750, -92.420
Multiple power poles were snapped on Chenal Parkway near the Bale Chevrolet Dealership in West Little Rock.
Thunderstorm Wind, Pulaski
- When
- September 6, 2:09 PM CST
- Where
- Pulaski County, 2.07 mi N of Halstead
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.750, -92.400
A large tree was blown down at the intersection of Springwood Drive and Birchwood Drive in West Little Rock.
Thunderstorm Wind, Pulaski
- When
- September 6, 2:10 PM CST
- Where
- Pulaski County, 1.38 mi S of Woodland Hgts
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.760, -92.400
A home under construction from damage sustained via the March 31st EF-3 tornado was blown off of its foundation and completely collapsed.
Thunderstorm Wind, Pulaski
- When
- September 6, 2:10 PM CST
- Where
- Pulaski County, 0.89 mi SW of Woodland Hgts
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.770, -92.410
Multiple trees were blown down in the Pleasant Valley Estates neighborhood of West Little Rock.
Thunderstorm Wind, Pulaski
- When
- September 6, 2:14 PM CST
- Where
- Pulaski County, 1.79 mi SE of Woodland Hgts
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.760, -92.380
Several trees were blown down at the intersection of Rodney Parham Road and Satterfield Drive in West Little Rock.
Thunderstorm Wind, Pulaski
- When
- September 6, 2:17 PM CST
- Where
- Pulaski County, 1.49 mi NNW of Halstead
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.740, -92.410
A trained spotter estimated wind gusts of up to 70 mph at the Lowes Home Construction Store on Bowman Road in West Little Rock.
Hail, Pulaski
- When
- September 6, 2:29 PM CST
- Where
- Pulaski County, 0.89 mi NW of Halstead
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.730, -92.410
Quarter-sized hail fell in West Little Rock.
Thunderstorm Wind, Hot Spring
- When
- September 6, 2:30 PM CST
- Where
- Hot Spring County, 1.14 mi E of Glen Rose
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.460, -92.710
A few trees were blown down in the community of Glen Rose.
Thunderstorm Wind, Ouachita
- When
- September 6, 4:23 PM CST
- Where
- Ouachita County, 1.34 mi WNW of Collendale
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- AWSS
- Coordinates
- 33.560, -92.850
A power line fell down across Powell Street in Camden.
Thunderstorm Wind, Drew
- When
- September 6, 5:17 PM CST
- Where
- Drew County, 1.15 mi E of Monticello
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.630, -91.780
Several large trees were uprooted in the town of Monticello.
Thunderstorm Wind, Drew
- When
- September 6, 5:18 PM CST
- Where
- Drew County, 0.58 mi W of Monticello Muni Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.630, -91.760
The Monticello Airport ASOS reported a measured wind gust of 59 mph.
Thunderstorm Wind, Drew
- When
- September 6, 5:19 PM CST
- Where
- Drew County, 0.58 mi W of Monticello Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.630, -91.760
A large tree fell down across highway 278 east of Monticello near the airport.
Thunderstorm Wind, Drew
- When
- September 6, 5:20 PM CST
- Where
- Drew County, 0.69 mi N of Mount Tabor
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.730, -91.620
Several large trees were uprooted near the community of Florence.
Thunderstorm Wind, Drew
- When
- September 6, 5:23 PM CST
- Where
- Drew County, 1.8 mi NE of Deane
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.590, -91.680
A tree fell down across AR-Highway 35 near Enon Baptist Church blocking traffic.
Thunderstorm Wind, Drew
- When
- September 6, 5:36 PM CST
- Where
- Drew County, 0.58 mi W of Collins
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.530, -91.580
Several large trees fell across AR-Highway 35 near the town of Collins.
Thunderstorm Wind, Montgomery
- When
- September 8, 6:52 AM CST
- Where
- Montgomery County, 2.2 mi SE of Caddo Gap
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.380, -93.590
Numerous trees and power lines were blown down along AR-Highway 8 between Caddo Gap and Glenwood.
Thunderstorm Wind, Pike
- When
- September 8, 6:55 AM CST
- Where
- Pike County, 0.69 mi S of Salem
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.310, -93.620
A tree was blown down in the community of Salem.
Thunderstorm Wind, Pike
- When
- September 8, 6:57 AM CST
- Where
- Pike County, 0.57 mi W of Kirby
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.250, -93.640
Numerous trees and power lines were blown down throughout Pike County in the immediate proximity of the town of Kirby.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, September 6 to 10, 202312 deaths · 34 events
- Heat in Arizona, September 6, 20231 death · 1 event
- Rip Current in Maryland, September 6, 20231 death · 1 event
- Hail and Damaging Winds in Mississippi, September 6, 2023$125,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Mississippi, September 6, 2023$114,000 · 1 in hail · 14 events
- Damaging Winds in Virginia, September 6, 2023$29,000 · 52 kt wind · 4 events
- Excessive Heat in Texas, September 6 to 7, 202321 events
- Excessive Heat in Louisiana, September 6 to 7, 202317 events
- Damaging Wind in Arkansas, September 6, 2023$15,000 · 55 kt wind · 1 event
- Heat in Mississippi, September 6, 20237 events
- Hail and Damaging Winds in Alabama, September 6, 2023$7,000 · 1 in hail · 7 events
- Flash Flood and Damaging Winds in Illinois, September 6, 202355 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1129890, 1129891, 1129892, 1129894, 1129896, 1129898, 1129901, 1129903, 1129917, 1129919, 1130025, 1130032, 1130035, 1130036, 1130037, 1130047, 1130050, 1130051, 1130052.